U.S. doctors online nowAsk doctors free
ZA
A 47-year-old female asked:

I am 47yrs old. i missed my period in september, then i got it in october and i'm still having my period for the past month. no pains or cramps, just bleeding small blood clots, it skips 1 to 2 days. i stopped my contraceptive pill 1 year ago?

2 doctor answers2 doctors weighed in
Dr. Gurmukh Singh
Pathology 50 years experience
Need to examine: It is not feasible to provide a meaningful opinion without additional history, physical examination and may be some tests. It would be prudent to see your doctor. Your doctor can prescribe medication that would limit your periods to once a year. Take oral iron and multivitamins to prevent anemia. Wish you good health!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Christine Hom
Pediatrics 31 years experience
Irregular menses: After stopping hormonal contraception, the normal rhythm of menstrual cycles can take months or years to reassert itself and may not be the same as it was before. Additionally, moving into perimenopause can also cause irreguiarity. Be very careful about contraception at this time - ovulation may be rare but can be entirely unpredictable.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 23-year-old female asked:
I have had the merena with no period for 2 years now. About a week ago i had one bad cramp. And started bleeding black blood and black clots. Why?
Dr. Christina Adberg
Gynecology 27 years experience
A period?: It's very common for people to lose their periods while on the mirena (levonorgestrel). The lining of uterus shrinks and there isn't much to come out.... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
I am on birth control( yasmin for past 6 years) and have had breakthrough bleeding on active pills. Its 5th day of bleeding and passing big and several blood clots. Should i go to ER? What is the cause? I havent missed any pills.
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Breakthru bleeding: Oral bcp therapy with low dose types requires punctual taking of the active pills: the active pills should be taken within the hour of the time the pr... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
I think i miscarried. had strong cramps & 1 large blood clot then followed by smaller blot clots. im still bleeding only lightly, this is 3 days before my period. did i miscarry?
Dr. Gurmukh Singh
Pathology 50 years experience
It is not feasible to know. Had a pregnancy test done before the bleeding been positive, it could be called miscarriage. It is more likely to be a usu... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 25-year-old female asked:
On birth control. Had period two weeks ago this wed and on 2nd week of active pills now.;never miss. But im seeing blood when i wipe sometimes. Why?
Dr. Lori Semel
Pediatrics 36 years experience
Breakthrough: This is breakthrough bleeding or spotting. It may mean that the bcp you are on are not enough hormones for you. Consult with your gynecologist.
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
Had sex and took extra contraceptive pill in 3 hours now having bleeding two days after my periods date and a black and red clot came. Am i pregnant?
Dr. Heidi Fowler
Psychiatry 26 years experience
Bleeding change: Took an extra emergency contraceptive pill? Took an extra regular oral contraceptive? If you are referring to an emergency contraceptive the following... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 26 years experience
Provided original answer
tired. If you develop chest tightness, difficulty breathing, swelling of lips, mouth, throat – call 911. Notify your doctor if your period is 7 or more days late. Notify Dr if you develop significant lower abdominal pain.
Apr 10, 2013
Dr. Ted Anderson
Gynecology 29 years experience
if you took just 1 extra contraceptive pill from a regular birth control pill pack, that did nothing to prevent pregnancy but can cause irregular bleeding as the hormones fluctuate.
Apr 10, 2013
Last updated Nov 26, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.